MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA II COLONOVIDEOSCOPE
Model Number PCF-Q180AI
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was observed that during the device evaluation, the colonovideoscope exhibited the light guide and objective lenses adhesives had foreign material.There were no reports of patient involvement.
 
Additional Manufacturer Narrative
The device was returned and the evaluation found the light guide and objective lenses adhesives had foreign material.There was a cut on the switch 2 and wear on the grip o-ring causing water tightness to be lost.The air water cylinder had no color, the scope cylinder had no color, the forceps channel port had a scratch, the control unit is dirty due to water leakage, the scope identification failed as number of maximum cumulative uses was reached, the label on the scope connector is damaged, the charged coupled device unit is the position of the cable with limited length, the electrical connector is dirty due to water leakage, the scope connector has corrosion due to water leakage, the angle wire has a cut and cannot go in the up direction, the image guide protector has a chip, the light guide lens has a chip and the connecting tube has a wrinkle.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 18 years since the subject device was manufactured.The legal manufacture was unable to confirm whether the customer's reprocessing steps were deviated from the instructions for use.  based on the results of the investigation, olympus confirmed foreign material came out of the device, but the type of the material cannot be identified.It is likely that the malfunction was due to improper reprocessing due to a leak in the switch two cutout, worn packing joint in the control section.Subsequently, the material could not be removed.Occurrence of the events can be detected/prevented by handling the device according to the following instructions for use (ifu).Detection methods are written in instructions for use (ifu): evis exera ii pcf type 180 series operation manual chapter 3 preparation and inspection.Prevention measures are written in instructions for use (ifu): evis exera ii pcf type 180 series reprocessing manual chapter 5 reprocessing the endoscope (and related reprocessing accessories).Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18792997
Report Number9610595-2024-04112
Device Sequence Number7702355
Product Code FDF
UDI-Device Identifier04953170339172
UDI-Public04953170339172
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100584
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPCF-Q180AI
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/16/2024
Supplement Date Received by Manufacturer03/06/2024
Initial Report FDA Received Date02/27/2024
Supplement Report FDA Received Date03/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/21/2005
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown